Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 59, NWS Green Bay, WI

June 11, 2005Brown County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2005, 5:43 PM CDT for Brown County, Wisconsin. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2005, 5:43 PM CDT (22:43 UTC)
Expired
Jun 11, 2005, 6:38 PM CDT
In force
55 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Brown County, WI

The radar

The Green Bay radar (KGRB), 6 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 6:10 PM CDTTSTM WND DMGAshwaubenon, WINUMEROUS TREES AND POWER LINES DOWN.
Jun 11, 6:10 PM CDTTSTM WND DMGGreen Bay, WINUMEROUS TREES AND POWER LINES DOWN ON THE WEST SIDE OF THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 112245
SVRGRB
WIC009-112330-
/O.NEW.KGRB.SV.W.0059.050611T2243Z-050611T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
543 PM CDT SAT JUN 11 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN NORTHEAST WISCONSIN
  THIS INCLUDES THE CITY OF GREEN BAY

* UNTIL 630 PM CDT

* AT 539 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS.  THIS STORM WAS LOCATED 17
  MILES SOUTH OF GREEN BAY...OR ABOUT 14 MILES EAST OF APPLETON...AND
  MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASKEATON BY 549 PM...
  GREEN LEAF BY 555 PM...
  DE PERE BY 605 PM...

LAT...LON 4424 8817 4443 8819 4468 8807 4468 8807
      4468 8798 4462 8801 4459 8798 4460 8802
      4454 8799 4466 8774 4427 8798 4421 8806

$$

RDM
2 follow-up statements
000 
WWUS53 KGRB 112301
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT SAT JUN 11 2005

WIC009-112330-
/O.CON.KGRB.SV.W.0059.000000T0000Z-050611T2330Z/
BROWN WI-
600 PM CDT SAT JUN 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR BROWN
COUNTY...

AT 555 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS.  THIS STORM WAS LOCATED NEAR DE
PERE...OR ABOUT 8 MILES SOUTH OF GREEN BAY...MOVING NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREEN BAY BY 610 PM...
  HOWARD BY 615 PM...
  SUAMICO BY 620 PM...

RESIDENTS OF THE GREEN BAY METRO AREA SHOULD WATCH FOR STRONG WINDS.
REMEMBER THAT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE 
WARNING. 

IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.


LAT...LON 4424 8817 4443 8819 4468 8807 4468 8807
      4468 8798 4462 8801 4459 8798 4460 8802
      4454 8799 4466 8774 4427 8798 4421 8806

$$

RDM
000 
WWUS53 KGRB 112338
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
638 PM CDT SAT JUN 11 2005

WIC009-112348-
/O.EXP.KGRB.SV.W.0059.000000T0000Z-050611T2330Z/
BROWN WI-
638 PM CDT SAT JUN 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY EXPIRED AT 630 PM
CDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.


LAT...LON 4424 8817 4443 8819 4468 8807 4468 8807
      4468 8798 4462 8801 4459 8798 4460 8802
      4454 8799 4466 8774 4427 8798 4421 8806

$$

RDM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:45 PM CDT, 58 minutes earlier.

Area forecast discussion, Jun 11, 4:45 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT SAT JUN 11 2005

.SHORT TERM...SEVERE WEATHER POTENTIAL AGAIN TODAY...AS SFC LOW PRESSURE
AND DEVELOPING WARM FRONT LIFT NORTH THROUGH MN. LINE OF STORMS
DEVELOPING OVER FAR WESTERN WI. LOW LEVEL JET STRENGTHENING AHEAD OF
SHORT WAVE WITH MODELS SHOWING IT FOCUSED INTO NORTHWEST WI BY 00Z.
UNDER MOSTLY SUNNY SKIES...WHOLE CWA HAS BECOME VERY UNSTABLE WITH SFC
BASED CAPES AROUND 2K.  CHANGE FROM YESTERDAY IS ABSENCE OF NUMEROUS SFC
BOUNDARIES DRAPED OVER NE WI.  LAKE BREEZE IS JUST BEGINNING TO PUSH
INLAND. BEST MOISTURE...WITH SFC DEWPOINTS INTO LOW 70S...ALONG WARM
FRONT AND EAST INTO LOWER MI.  THIS SHOULD POINT TO MORE PROBLEMS DUE TO
DAMAGING WINDS AND HAIL THAN TORNADOES. HAVE NOT MADE ANY SIG CHANGES TO
CURRENT PACKAGE...EXCEPT TO REMOVE PCPN CHANCES OVER NORTHERN WI FOR SUN
AS WEEK COLD FRONT/TROUGH MOVES THROUGH SUN MORN...WITH LOWER DEWPOINTS
WORKING INTO NORTH CENTRAL WI.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. MAIN CONCERN IS WHEN
POPS CAN BE LEFT OUT FOR AN ENTIRE DAY. AS A SURFACE BOUNDARY LIFTS
NORTH INTO NORTHERN IL SUNDAY NIGHT PCPN CHANCES WILL RETURN TO THE
FORECAST AREA. POPS WILL INCREASE ON MONDAY AS THE FRONT CONTINUES TO
LIFT NORTHWARD. PCPN CHCS REMAIN UNTIL THE SURFACE LOW OVER THE PLAINS
MAKES ITS WAY EAST OF THE STATE DURING THE LATTER HALF OF THE WEEK.
AFTER THAT...SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE MOVE INTO THE
REGION BRINGING DRY WEATHER TO THE AREA.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TE/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 11, 12:15 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT SAT JUN 11 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121715-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1215 PM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...

A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN
CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY
THREAT IS OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION
WOULD BE DURING THE LATE AFTERNOON AND EVENING.

LMZ521-522-541>543-564-121715-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1215 PM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...

A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN
CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY
THREAT IS OF DAMAGING WINDS.

WARM HUMID AIR OVER THE COOLER WATERS OF THE LAKE WILL CAUSE PATCHY FOG
FORMATION WITH LOCAL VISIBILITIES OF LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

TE
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, Jun 11, 1:40 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
140 PM CDT SAT JUN 11 2005

WIZ030-035-036-045-120000-
MARATHON-WOOD-PORTAGE-WAUSHARA-
INCLUDING WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA
140 PM CDT SAT JUN 11 2005

...SEVERE THUNDERSTORMS WATCH IN EFFECT FOR PART OF CENTRAL WISCONSIN
UNTIL 7 PM CDT...

SEVERE THUNDERSTORM WATCH NUMBER 459 IS IN EFFECT UNTIL 7 PM CDT FOR THE
FOLLOWING COUNTIES...

MARATHON...
WOOD...
PORTAGE...
WAUSHARA...

SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE POSSIBLE IN
AND NEAR THE WATCH AREA THIS AFTERNOON AND EARLY EVENING.

MG
WEATHER.GOV/GREENBAY
Special weather statement, Jun 11, 4:15 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
415 PM CDT SAT JUN 11 2005

WIZ005-010>013-018>022-031-037>040-048>050-073-074-120300-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-SHAWANO-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...
ANTIGO...STURGEON BAY...APPLETON...GREEN BAY...ALGOMA...OSHKOSH...
CHILTON AND TWO RIVERS
415 PM CDT SAT JUN 11 2005

...SEVERE THUNDERSTORMS WATCH IN EFFECT FOR NORTH-CENTRAL...NORTHEAST
AND EAST-CENTRAL WISCONSIN UNTIL 10 PM CDT...

SEVERE THUNDERSTORM WATCH NUMBER 461 IS IN EFFECT UNTIL 10 PM CDT FOR
THE FOLLOWING COUNTIES...

VILAS...
ONEIDA...
LINCOLN...
FOREST...
FLORENCE...
LANGLADE...
MENOMINEE...
OCONTO...
MARINETTE...
DOOR...
SHAWANO...
WAUPACA...
OUTAGAMIE...
BROWN...
KEWAUNEE...
WINNEBAGO...
CALUMET...
MANITOWOC...

SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE POSSIBLE IN
AND NEAR THE WATCH AREA THE REST OF THIS AFTERNOON AND THIS EVENING.

TE/MG
WEATHER.GOV/GREENBAY
Special weather statement, Jun 11, 4:15 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
415 PM CDT SAT JUN 11 2005

WIZ005-010>013-018>022-031-037>040-048>050-073-074-120400-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-SHAWANO-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...
ANTIGO...STURGEON BAY...APPLETON...GREEN BAY...ALGOMA...OSHKOSH...
CHILTON AND TWO RIVERS
415 PM CDT SAT JUN 11 2005

CORRECTED WATCH EXPIRATION TIME

...SEVERE THUNDERSTORMS WATCH IN EFFECT FOR NORTH-CENTRAL...NORTHEAST
AND EAST-CENTRAL WISCONSIN UNTIL 11 PM CDT...

SEVERE THUNDERSTORM WATCH NUMBER 461 IS IN EFFECT UNTIL 11 PM CDT FOR
THE FOLLOWING COUNTIES...

VILAS...
ONEIDA...
LINCOLN...
FOREST...
FLORENCE...
LANGLADE...
MENOMINEE...
OCONTO...
MARINETTE...
DOOR...
SHAWANO...
WAUPACA...
OUTAGAMIE...
BROWN...
KEWAUNEE...
WINNEBAGO...
CALUMET...
MANITOWOC...

SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE POSSIBLE IN
AND NEAR THE WATCH AREA THE REST OF THIS AFTERNOON AND THIS EVENING.

TE/MG
WEATHER.GOV/GREENBAY
Local storm report, Jun 11, 4:41 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
441 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     BABCOCK                 44.29N 90.13W
06/11/2005                   WOOD               WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0410 PM     TSTM WND DMG     ARPIN                   44.54N 90.03W
06/11/2005                   WOOD               WI   LAW ENFORCEMENT

            TREES DOWN

&&

MG
Local storm report, Jun 11, 5:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     12 WSW HAZELHURST       45.72N 89.94W
06/11/2005  60 MPH           ONEIDA             WI   TRAINED SPOTTER

            SMALL TREES DOWN.

&&

MG
Local storm report, Jun 11, 5:37 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
537 PM CDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     WAUPACA                 44.34N 89.06W
06/11/2005                   WAUPACA            WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0518 PM     TSTM WND DMG     WAUPACA                 44.34N 89.06W
06/11/2005                   WAUPACA            WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0522 PM     TSTM WND DMG     FREMONT                 44.26N 88.86W
06/11/2005                   WAUPACA            WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0532 PM     TSTM WND GST     HAZELHURST              45.79N 89.71W
06/11/2005  60 MPH           ONEIDA             WI   TRAINED SPOTTER

&&

MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:15 PM CDTTornado WarningGRBCalumet, Winnebago45 min
Jun 10, 8:53 PM CDTTornado WarningGRBCalumet, Winnebago38 min
Jun 11, 3:29 PM CDTSevere Thunderstorm WarningGRBWood48 min
Jun 11, 5:01 PM CDTSevere Thunderstorm WarningGRBOneida59 min
Jun 11, 5:15 PM CDTSevere Thunderstorm WarningGRBWaupaca32 min
Jun 11, 5:24 PM CDTSevere Thunderstorm WarningGRBVilas66 min
Jun 11, 5:44 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Menominee, Oconto, Shawano63 min
Jun 11, 6:08 PM CDTSevere Thunderstorm WarningGRBFlorence, Marinette82 min
Jun 11, 6:09 PM CDTTornado WarningGRBBrown27 min
Jun 11, 6:11 PM CDTSpecial Marine WarningGRB64 min
Jun 11, 6:44 PM CDTSevere Thunderstorm WarningGRBOconto17 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.